I am on 300mg of Xolair every two weeks, I just started this and the hives are much better. Some days I don’t even see or feel ANY hives.
I commented this on another post but I thought I should post since it may be helpful to all!
I just wanted to say that Allegra (fexofenadine) worked really well for my regular allergies, but was fairly ineffective for the hives once I started getting them.
I’m on 300mg of Xolair every two weeks, I just started this and the hives are much better. Some days I don’t even see or feel ANY hives.
When I was taking Xolair every 4 weeks, I was still getting a lot of breakthrough flares.
To manage the breakthrough flares, I switched to Zyrtec (cetirizine) 4x per day (2 am and 2 pm) with a Pepcid each time.
This worked better but I still had a lot of hives. My allergist nurse recommended switching to Xyzal (levocetirizine) which is the same base but they did something to it that made it pretty much the hulk for hives. BUSTED! My hives are not completely gone but since switching to levocetirizine, they are MUCH better. The doctor said a lot of people have the best luck with it. Just FYI!
Disclosure: I am also still on Xolair but take the Xyzal for breakthrough hives, which is what I was using the Zyrtec for. I’m convinced that it makes a big difference
Sarah Slyker Perkins
YES! I was on zyrtec and omeprazole for other things when I broke out in my hives. I now take two Xyzal in the morning and two hydroxyzine at night.
Are you in the states?
Kimberley Ann yes I am.
My allergist told me to switch from Zyrtec to xyzal because people with hives reported better success on xyzal. So I did. But then my seasonal/respiratory allergies got worse (have a horse and very allergic to grass/hay, couldn’t breathe when dealing with hay while on xyzal). So now I take both Zyrtec and xyzal daily, and hydroxyzine sometimes. But I still have hives most days.
the difference will be made, a change of diet, a healthy intestine and a good cleaning of candida and heavy metals. The drugs are only helping with the symptoms, and the day they stop the drugs, the hives will return. You always have to go to the cause and not just treat the symptom. Also … over time, the drugs will cause other damage to the liver or kidneys.